Alert archive / New York / Small Craft Advisories in 2010
Small Craft Advisory 67, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Aug 12, 2010, 7:20 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2010, 7:20 PM EDT (23:20 UTC)
- Expired
- Aug 13, 2010, 2:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
149 WHUS71 KBUF 122320 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 720 PM EDT THU AUG 12 2010 ...BRISK NORTHEAST WINDS AND CHOPPY WATERS THIS EVENING... .NORTHEAST WINDS OF 15 TO 20 KNOTS WILL RESULT IN 3 TO 5 FOOT WAVES THIS EVENING. WINDS AND WAVES WILL DIMINISH AFTER MIDNIGHT. LOZ042-043-130600- /O.NEW.KBUF.SC.Y.0067.100812T2320Z-100813T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 720 PM EDT THU AUG 12 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT FRIDAY. NORTHEAST WINDS OF 15 TO 20 KNOTS WILL RESULT IN 3 TO 5 FOOT WAVES THIS EVENING. WINDS AND WAVES WILL DIMINISH AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SFM
1 follow-up statement
486 WHUS71 KBUF 130141 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 941 PM EDT THU AUG 12 2010 ...BRISK NORTHEAST WINDS AND CHOPPY WATERS THIS EVENING... .NORTHEAST WINDS OF 15 TO 20 KNOTS WILL RESULT IN 3 TO 5 FOOT WAVES THIS EVENING. WINDS AND WAVES WILL DIMINISH AFTER MIDNIGHT. LOZ042-043-130600- /O.CON.KBUF.SC.Y.0067.000000T0000Z-100813T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 941 PM EDT THU AUG 12 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY. NORTHEAST WINDS OF 15 TO 20 KNOTS WILL RESULT IN 3 TO 5 FOOT WAVES THIS EVENING. WINDS AND WAVES WILL DIMINISH AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 12, 3:48 PM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, Aug 12, 3:48 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 348 PM EDT THU AUG 12 2010 .SYNOPSIS... CLOUDS AND SCATTERED SHOWERS WILL LINGER THROUGH THE EVENING ACROSS THE GENESEE VALLEY...OTHERWISE DRIER AIR ALOFT AND MOSTLY CLEAR SKIES WILL BUILD ACROSS THE REGION THIS EVENING. TOMORROW A FEW SHOWERS WILL FORM ALONG A STILL REMAINING WARM FRONTAL BOUNDARY ACROSS PORTIONS OF THE NIAGARA FRONTIER AND GENESEE VALLEY. HUMID AND WARM CONDITIONS WILL REMAIN INTO THE WEEKEND BEFORE A COLD FRONT APPROACHES LATER IN THE DAY SUNDAY. && .NEAR TERM /THROUGH FRIDAY/... 19Z WATER VAPOR IMAGERY SHOWS DRIER AIR ALOFT PUSHING EASTWARD ACROSS WESTERN NEW YORK AND TOWARDS CENTRAL NEW YORK. TODAYS SATURATED LEVEL AND ASSOCIATED CLOUDS AND SHOWERS WILL CONTINUE TO ERODE WITH THIS DRIER AIR ALOFT PUSHING ACROSS THE REGION. A WEAK DISTURBANCE SEEN IN THE WATER VAPOR JUST NORTH OF LAKE ONTARIO WILL DIVE SOUTHEASTWARD ACROSS CENTRAL NEW YORK...AND THE LIFT ASSOCIATED WITH THIS FEATURE MAY ENHANCE SOME OF THE SHOWER ACTIVITY THIS EVENING...BEFORE LOSS OF DAY TIME HEATING ENDS MUCH OF THE SHOWER ACTIVITY. OTHERWISE WARM AND HUMID TONIGHT WITH TEMPERATURES REMAINING ABOVE NORMAL. WITH SKIES MAINLY CLEAR ACROSS WESTERN NEW YORK TO START THE NIGHT AND LIGHT WINDS...ANTICIPATE SOME LOW CLOUDS AND FOG TO FORM ACROSS SOUTHWESTERN NEW YORK IN THE LOW LEVEL MOISTURE. WITH A LOW LEVEL SOUTHEASTERLY FLOW OF ATLANTIC MARITIME AIR AROUND THE SFC HIGH PRESSURE OVER NORTHERN NEW ENGLAND AND NOVA SCOTIA EXPECT SKIES TO AGAIN BECOME MOSTLY CLOUDY TOWARDS DAY BREAK. NORTH OF THE WARM FRONTAL BOUNDARY ACROSS THE NORTH COUNTRY ANTICIPATE MUCH MORE SUNSHINE THAN ALONG AND SOUTH WHERE DEEPER MOISTURE WILL LIKELY LINGER CLOUDS THROUGH A GOOD PART OF THE DAY. THE AREA OF FOCUS FOR PRECIPITATION BEING ALONG THE STALLED FRONTAL BOUNDARY/WEAK CONVERGENCE IN THE NIAGARA FRONTIER AND NORTHERN GENESEE VALLEY. WILL GO WITH LOW END CHANCE SHOWERS FOR THE AFTERNOON ACROSS THIS REGION. ELSEWHERE, ALOFT A BUILDING RIDGE OF HIGH PRESSURE ALONG WITH A MORE STABLE AIRMASS IN THE AFTERNOON SHOULD SUPPRESS AFTERNOON ANY CU BUILDUP AND CHANCES FOR POP UP CONVECTIVE ACTIVITY. TEMPERATURES TOMORROW WILL BE CLOSE TO NORMAL...THOUGH DEWPOINTS WILL REMAIN IN THE MID 60S...A LITTLE ON THE MUGGY SIDE. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... THE MAIN WEATHER PLAYERS FOR THE EARLY PART OF THE WEEKEND WILL BE AN UPPER RIDGE CONTINUING TO BUILD OVER THE EASTERN PART OF THE CONTINENT WITH A SURFACE HIGH CENTERED OVER NEW ENGLAND AND THE CANADIAN MARITIMES. A WEAK SHORT WAVE IS FORECAST BY BOTH THE GFS AND NAM TO TRACK NORTHEASTWARD ON THE WEST SIDE OF THE UPPER RIDGE SATURDAY BUT THE MAIN FORCING WILL BE TO OUR NORTH. WITH DEW POINTS WELL UP IN THE 60S THERE MAY BE SOME DIURNALLY DRIVEN CONVECTION SATURDAY AFTERNOON FROM THE GENESEE VALLEY WEST. WE WILL KEEP PROBABILITIES BELOW THE CHANCE THRESH HOLD AT THIS TIME. BY SATURDAY NIGHT AND SUNDAY THE UPPER RIDGE WILL CONTINUE TO TRANSLATE EASTWARD AND OUR ATTENTION WILL TURN TO AN UPPER TROUGH DEEPENING NORTH OF THE UPPER LAKES. A SURFACE LOW ASSOCIATED WITH THE UPPER TROUGH IS FORECAST TO MOVE ACROSS JAMES BAY SUNDAY WITH A TRAILING COLD FRONT SLOWLY EDGING TOWARD OUR WESTERN ZONES. WE WILL HAVE PROBABILITIES IN THE CHANCE RANGE SATURDAY NIGHT AHEAD OF THIS FRONT AND THEN EVENTUALLY UP THEM TO LIKELY VALUES SUNDAY AND SUNDAY NIGHT FROM WEST TO EAST AS THE FRONTAL ZONE EASES EASTWARD. && .LONG TERM /MONDAY THROUGH THURSDAY/... THE GREAT LAKES UPPER TROUGH WILL BECOME THE MAIN PLAYER IN THE EARLY PART OF THIS PERIOD OF THE FORECAST AS IT SETTLES FURTHER EASTWARD AND DEAMPLIFIES ACROSS EASTERN CANADA. WE WILL CONTINUE TO CARRY AT LEAST A CHANCE OF SHOWERS OR THUNDERSTORMS MONDAY WITH CONSIDERABLE CLOUD COVER AS THE OLD FRONTAL ZONE LINGERS ACROSS THE REGION. BY MONDAY NIGHT THE FRONTAL ZONE WILL MOVE A LITTLE FURTHER EASTWARD. CAN'T RULE OUT PRECIPITATION BUT WE WILL KEEP IT IN THE SLIGHT CHANCE RANGE. THERE IS INCREASING UNCERTAINTY IN THE TUESDAY THROUGH THURSDAY TIME FRAME BUT THE LATEST 12Z RUNS OF THE GFS AND ECMWF ARE IN FAIR AGREEMENT WITH THE UPPER TROUGH FLATTENING OUT MORE AND WITHDRAWING FURTHER NORTH. IT LOOKS LIKE A GENERALLY FAIR WEATHER PERIOD...NOTHING HIGHER THAN SLIGHT CHANCE POPS AT THIS TIME. FORECAST 850 MB TEMPERATURES INDICATED SOMEWHAT COOLER TEMPERATURES BUT NEAR NORMAL FOR THIS TIME OF AUGUST. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... VFR FLIGHT CONDITIONS TO START THE 18Z TAF PERIOD AS DRIER AIR ALOFT IS CLEARING SKIES ACROSS WESTERN NEW YORK. WITH THESE CLEARING SKIES...BUT YET STILL LOW LEVEL MOISTURE...EXPECT SHOWERS AND ISOLATED THUNDER TO BLOSSOM THIS AFTERNOON...MAINLY FROM ABOUT ROCHESTER WESTWARD. WILL ONLY INCLUDE A CB FOR NOW AS THUNDER ACTIVITY WILL BE ISOLATED. SHOWERS AROUND KJHW AND KROC THIS AFTERNOON WILL DIMINISH WITH THE DAYTIME HEATING LOSS THIS EVENING. SKIES WILL CONTINUE TO CLEAR THIS EVENING AND COMBINED WITH THE LIGHT WINDS EXPECT LOW CLOUDS AND FOG TO FORM. HAVE LOWERED VSBYS INTO IFR FOR A PERIOD OF TIME ACROSS WESTERN NEW YORK...AND VLIFR FOR THE SOUTHERN TIER INCLUDING THE KJHW TERMINAL. TOWARDS CENTRAL NEW YORK AND THE NORTH COUNTY WHERE CLOUDS MAY LINGER A LITTLE LONGER...AND STILL NORTH OF A WARM FRONTAL BOUNDARY EXPECT FLIGHT CONDITIONS TO REMAIN VFR OR MVFR. TOMORROW EXPECT MAINLY DRY CONDITIONS THROUGH MUCH OF THE DAY. A CONVERGENCE/FRONTAL BOUNDARY MAY SPARK SOME SHOWERS ACROSS THE NIAGARA FRONTIER AND TOWARDS THE GENESEE VALLEY IN THE AFTERNOON. THIS FAR OUT...WILL JUST LEAVE ANY MENTION OF PRECIPITATION OUT. OUTLOOK... FRIDAY NIGHT...VFR. SATURDAY...VFR. SUNDAY...VFR/MVFR WITH MORE WIDESPREAD -SHRA/-TSRA. MONDAY...MAINLY VFR. CHANCE SHWRS/TSTMS. TUESDAY...VFR. && .MARINE... EASTERLY WINDS WILL REMAIN TONIGHT ACROSS BOTH LAKES. WAVES WILL APPROACH SMALL CRAFT CRITERIA TONIGHT ACROSS WESTERN PORTIONS OF LAKE ONTARIO...BUT SHOULD REMAIN AT 3 FEET OR LESS. A WEAK PRESSURE GRADIENT BETWEEN A SFC HIGH NEAR THE EAST COAST AND A STORM SYSTEM IN THE PLAINS WILL RESULT IN LIGHT WINDS FRIDAY AND INTO SATURDAY. WINDS WILL SLOWLY VEER FROM EASTERLY TO SOUTHERLY IN ADVANCE OF THE NEXT COLD FRONT PASSAGE WHICH WILL BE MUCH LATER IN THE WEEKEND/EARLY MONDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...THOMAS NEAR TERM...THOMAS SHORT TERM...SAGE LONG TERM...SAGE AVIATION...THOMAS MARINE...THOMAS
Hazardous weather outlook, Aug 12, 4:56 AM EDT, 14 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 456 AM EDT THU AUG 12 2010 NYZ001>008-010>014-019>021-085-130900- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 456 AM EDT THU AUG 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-130900- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 456 AM EDT THU AUG 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 6:28 AM EDT | Special Weather Statement | BUF | Erie | 77 min |
| Aug 12, 7:22 AM EDT | Special Weather Statement | BUF | Erie | 38 min |
Nearby
Small Craft Advisories in New York, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.